Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 91, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 31, 2009, 4:50 PM EDT for 5 counties in Rhode Island; Bristol County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2009, 4:50 PM EDT (20:50 UTC)
- Expired
- Jul 31, 2009, 5:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:00 PM EDT | TSTM WND DMG | Coventry, RI | TREE DOWN ON HOPKINS HOLLOW ROAD. |
| Jul 31, 5:08 PM EDT | TSTM WND DMG | Coventry, RI | TREE DOWN ON MOLLOW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 312050
SVRBOX
CTC015-MAC005-RIC001-003-005-007-009-312145-
/O.NEW.KBOX.SV.W.0091.090731T2050Z-090731T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT FRI JUL 31 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRISTOL COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF BARRINGTON...
KENT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF WARWICK...
WEST CENTRAL NEWPORT COUNTY IN RHODE ISLAND...
SOUTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...
NORTHERN WASHINGTON COUNTY IN RHODE ISLAND...
EXTREME SOUTHEASTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
EXTREME WEST CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 545 PM EDT
* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF EXETER...OR
9 MILES SOUTHEAST OF PLAINFIELD...AND MOVING EAST AT 35 MPH. THIS
STORM HAS A HISTORY OF PRODUCING SEVERE WEATHER IN SOUTHERN
CONNECTICUT.
* SOME LOCATIONS IN THE WARNING INCLUDE... WEST GREENWICH...
COVENTRY...WEST WARWICK AND EAST GREENWICH
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. REMAIN
CALM...BUT GO INDOORS TO A SAFE PLACE NOW...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM IN A STRONG BUILDING. STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT.
LAT...LON 4166 7179 4177 7139 4173 7137 4178 7138
4179 7133 4179 7132 4170 7130 4173 7136
4169 7136 4165 7129 4168 7142 4159 7141
4156 7127 4158 7136 4155 7138 4159 7141
4154 7143 4149 7180
TIME...MOT...LOC 2050Z 256DEG 30KT 4158 7180
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 4:50 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 31, 4:50 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT FRI JUL 31 2009
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFF THE EASTERN SEABOARD...KEEPING OUR
REGION IN A WARM AND HUMID AIRMASS THROUGH AT LEAST EARLY NEXT WEEK.
SEVERAL WEAK FRONTS WILL APPROACH FROM THE WEST...BUT EITHER
DISSIPATE ACROSS THE WATERS OR PUSH BACK TO THE NORTH. EACH FRONT
WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY
HEAVY RAINFALL AND A LOW PROBABILITY OF SEVERE WEATHER.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MAIN FORECAST CONCERNS FOR TODAY AND TONIGHT REVOLVE AROUND THE
POTENTIAL FOR HEAVY RAINFALL AND SEVERE THUNDERSTORMS.
223PM: EXPANDED FFA SWD INTO HFD COUNTY/TOLLAND COUNTY BASED ON NEW
LINE...HIGH PWATS AND THIS MORNINGS NRLY 2INCHES OF RAIN IN HFD
COUNTY.
1250 PM: UPDATED FOR FFA NW MASS AND SW NH WHERE EXCESSIVE RAIN JUST
OCCURRED ABOUT 36 HOURS AGO AND THE ONCOMING EXCESS HEADING THERE
NOW.
NOON...NO SIGNIFICANT CHANGE IN FCST THINKING. RFALL NR 2 INCHES IN A
FEW SPOTS OF HFD COUNTY THIS MORNING BUT NOW LETTING UP. RERBDL
POSTED. ZONES AS POSTED LOOK REASONABLE TO ME.
1030AM: FLOOD ADVISORY POSTED. BRIEF RFALL RATES MAY BE NEAR 3
INCHES/HOUR BUT ACTUAL HOURLY RFALL OF AROUND 1.3 INCHES. THIS DUE TO
FAIRLY FAST NEWD MOVEMENT.
938 AM: SKYWARN IN THE OFFICE AT 11AM TO ASSIST IN ANY SVR/FF REPORTS
ETC. PUBLIC PRODUCTS UPDATED FOR SHOWERS AND HEAVY THUNDERSTORMS THIS
MORNING IN THE INTERIOR.
912AM: PREV FCST LOOKS GOOD. ANALYZING 12Z OKX SOUNDING AND 03Z SREF
PROBS FOR CAPE...1 INCH RAINS...06Z GEFS PROBS FOR 1 INCH RAINS AND
THE 06Z GFS/NAM/00Z RGEM/GGEM/UK/EC... I DONT THINK MUCH IF ANY SVR
HERE TODAY DUE TO CLOUD CVR/SHOWERS AND LACK OF INSTABILITY..
COULD SEE SMW STORMS E COASTAL EMA ARD 18Z-21Z AND IF WE ARE TO GET
SVR...I THINK CONFINED TO CT RI 16Z-21Z.
AS FOR FLOODING POTENTIAL RAINS...FIRST BATCH NYS/VT TO CENTRAL PA AND THE
EVENING BATCH I THINK S COAST OR SOUTHWARD TOWARD BETTER INSTABILITY.
WILL UPDATE AS NEEDED... PLS MONITOR SWODY1 AND SWOMCD.
FROM THE 4AM DISCUSSION BELOW:
A SHORT WAVE TROUGH WILL APPROACH FROM THE WEST TODAY...AND WILL
RESULT IN RAPIDLY INCREASING CLOUDS THIS MORNING AND INCREASING
CHANCES OF SHOWERS FROM WEST TO EAST. AS THE LOW LEVEL JET INCREASES
FROM THE SOUTHWEST...HIGH DEW POINTS WILL QUICKLY ADVECT NORTHWARD
INTO SOUTHERN NEW ENGLAND ONCE AGAIN. INTRODUCED CHANCE POPS FOR
SHOWERS STARTING THIS MORNING IN THE WEST...INCREASING QUICKLY TO
LIKELY AND CATEGORICAL BY EARLY AFTERNOON PRETTY MUCH EVERYWHERE.
HELD OFF ON ISSUING A FLASH FLOOD WATCH FOR NOW...BASICALLY FOLLOWING
THE REASONING OF THE PREVIOUS SHIFT. PWATS WILL INCREASE ABOVE 2
INCHES PRETTY RAPIDLY TODAY. THEREFORE...SHOWERS AND THUNDERSTORMS
WILL CERTAINLY BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AS THE
AFTERNOON PROGRESSES...AND WILL ALMOST CERTAINLY RESULT IN MINOR
URBAN AND SMALL STREAM FLOODING. HOWEVER...THE FOCUS FOR SERIOUS
FLASH FLOODING DOES NOT SEEM COMPLETELY CLEAR RIGHT NOW. THE HEAVIEST
RAINS MAY COME IN TWO WAVES...ONE ACROSS THE WESTERN/NORTHERN ZONES
THIS AFTERNOON...BUT THAT FOCUS MAY SHIFT AWAY FROM THAT REGION THIS
EVENING AS MORE ROBUST CONVECTION POTENTIALLY MOVES FROM THE NJ/NYC
AREA AND ACROSS OUR SOUTHERN ZONES. THE MID LEVEL FLOW WILL INCREASE
MARKEDLY TODAY AND THE SYSTEM LOOKS TO BE QUITE TRANSIENT. IN
ADDITION...MUCH OF SNE ESCAPED THE REAL HEAVY RAINS FROM THE LAST
SYSTEM. THEREFORE...AT THIS TIME WE ARE HOLDING OFF ON ANY FLASH
FLOOD WATCH ISSUANCES. THAT SAID...ISOLD FLASH FLOODING IS NOT OUT OF
THE QUESTION LATER TODAY AND TONIGHT. THE DAY SHIFT MAY BE ABLE TO
BETTER GAGE THE POTENTIAL THIS MORNING AND HAVE PLENTY OF TIME TO
ISSUE A WATCH IF NECESSARY.
THE SEVERE WEATHER POTENTIAL IS ALSO QUITE NEBULOUS AT THIS TIME.
DESPITE THE EXPECTED SURGE OF LOW LEVEL MOISTURE THIS
AFTERNOON...RAPIDLY INCREASING CLOUDS AND OVERSPREADING PRECIP WILL
SERIOUSLY HAMPER INSTABILITY TODAY. HOWEVER...AFTER LOOKING THROUGH
ALL OF THE AVAILABLE GUIDANCE...THERE IS A CHANCE THAT A PORTION OF
THE REGION MAY HAVE A CHANCE TO SEE ISOLD SVR TSTMS TODAY. THE MOST
LIKELY AREA APPEARS TO BE ACROSS CT AND IMMEDIATELY ADJACENT AREAS OF
MASS AND RHODE ISLAND. THIS IS WHERE A PLUME OF RELATIVELY HIGH
THETA-E AIR WILL LIKELY EXIST AND BE JUXTAPOSED WITH A RIBBON OF
MODERATE DEEP LAYER SHEAR BY MID TO LATE AFTERNOON. IT IS IN THIS
AREA WHERE SFC WINDS COULD LOCALLY BACK AS WELL...ENHANCING LOW LEVEL
SHEAR/HELICITY. THEREFORE...A CONDITIONAL THREAT FOR ISOLD DAMAGING
WINDS/TORNADO EXISTS IN THIS AREA...WITH THE CONDITION BEING THE
DEVELOPMENT OF ENOUGH SURFACE-BASED INSTABILITY TO SUPPORT
STRONG/DISCRETE UPDRAFTS. IF ANY CONVECTION THAT DEVELOPS IS NOT ABLE
TO BECOME SFC-BASED THEN ANY SVR THREAT WOULD BE QUITE LOW.
OVERALL...LOW PROB.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SHOWERS AND THUNDERSTORMS...SOME HEAVY WILL BE ONGOING THIS EVENING
ACROSS MUCH OF SOUTHERN NEW ENGLAND. THE THREAT FOR SHOWERS/TSTMS
WILL DIMINISH/END FROM NW TO SE DURING THE NIGHT...WITH THE ACTIVITY
LINGERING ACROSS SOUTHEAST MASS THROUGH EARLY SATURDAY MORNING.
SATURDAY SHOULD BE A PRETTY NICE DAY...A BIT HUMID BUT PLENTY OF SUN.
NAM IS ADVERTISING A FEW POP-UP SHOWERS/TSTMS...BUT KEPT THE FORECAST
DRY FOR NOW AS A WELL-DEFINED TRIGGER SEEMS TO BE LACKING AT THE
TIME. TOOK A BLEND OF THE MAVMOS AND METNAM GUIDANCE FOR MAXES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
31/12Z MODELS HAVE SIMILAR IDEAS WITH THE EVOLUTION OF THE PATTERN
NEXT WEEK...BUT PLENTY OF TIMING AND AMPLITUDE DIFFERENCES STILL TO
BE WORKED OUT. GENERALLY FOLLOWED A CONSENSUS APPROACH TO MINIMIZE
THE TIMING AND AMPLITUDE ERRORS OF THIS FORECAST.
AMPLIFYING MID LEVEL RIDGE JUST TO OUR EAST...AS WELL AS A CLOSED
MID LEVEL LOW NEAR JAMES BAY CANADA...SHOULD FURTHER MAINTAIN OUR
RELATIVELY STAGNANT PATTERN FROM LATE JULY INTO AUGUST.
MAINLY DRY WEATHER EXPECTED SATURDAY NIGHT...WITH THE POTENTIAL FOR
SOME MARINE STRATUS...DRIZZLE AND FOG TOWARD CAPE COD AND THE
ISLANDS.
A COLD FRONT MOVES INTO WESTERN/CENTRAL NEW YORK SUNDAY SUPPORTED BY
A MID LEVEL SHORTWAVE. SURFACE DEW POINTS IN THE UPPER 60S AND
TEMPERATURES AROUND 80 EXPECTED TO PRODUCE SOME POTENTIAL FOR
THUNDERSTORMS AHEAD OF THE COLD FRONT FROM SUNDAY AFTERNOON INTO
MONDAY MORNING. RIGHT NOW...IT LOOKS LIKE THE GREATEST RISK SHOULD
BE ALONG AND WEST OF THE LOWER CT RIVER VALLEY.
ANOTHER COLD FRONT MOVES THROUGH LATE TUESDAY/TUESDAY NIGHT. WILL
GO WITH CHANCE POPS WITH ITS PASSAGE. THIS FRONT STALLS SOUTH OF NEW
ENGLAND MIDWEEK WITH WEAK HIGH PRESSURE APPROACHING OUR REGION
WEDNESDAY INTO FRIDAY. SOME POTENTIAL FOR SCATTERED SHOWERS TOWARD
THE END OF NEXT WEEK. KEPT THE MENTION OF THUNDERSTORMS OUT OF THE
FORECAST FOR NOW DUE TO THE TIMING UNCERTAINTY.
TEMPERATURES ARE BASED ON A BLEND OF 12Z GUIDANCE AND PREVIOUS
FORECAST.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
THIS AFTERNOON...PLS SEE TAFS FOR DETAILS. NW WIND SHIFT G25-28 KTS
WDSPRD HUD VALLEY TO BDL CEF ASH AT 19Z SPREADING SEWD. MAY ALLOW
ENHANCEMENT OF TSTMS IN N CT AND RI THRU 21Z. IFR/LIFR IN HEAVY
SHWRS/TSTMS. WSHIFT TIMED AT LOGAN AT 2110Z. TAF AMD SHORTLY.
TONIGHT...IFR CONDS LIKELY AS COLD FRONT PUSHES INTO THE REGION WITH
CONTINUING SHOWERS AND TSTMS. SOME IMPROVEMENT IN CIGS/VSBYS SEEN
FROM NORTHWEST TO SOUTHEAST LATE.
SATURDAY...MAINLY VFR EXPECTED.
OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
SATURDAY NIGHT-SUNDAY...AREAS OF IFR WITH LOCAL LIFR CIGS/VSBYS IN
EARLY MORNING FOG. SHOWERS/SCT TSTMS DEVELOP ACROSS CENTRAL AND
WESTERN AREAS AFTER 16Z AHEAD OF COLD FRONT. SOME WILL HAVE LOCALLY
HEAVY RAINFALL.
SUNDAY NIGHT-MONDAY...LOCAL MVFR-IFR CIGS/VSBYS WITH CONTINUED
CHANCE OF SHOWERS/TSTMS THROUGH SUNDAY NIGHT...THEN A FEW
SHOWERS/TSTMS OVER SE MA MONDAY. AREAS OF LATE NIGHT/EARLY MORNING
FOG WITH LOCAL IFR-LIFR CIGS/VSBYS.
MONDAY NIGHT-TUESDAY...EARLY MORNING FOG WITH LOCAL MVFR-IFR
CIGS...OTHERWISE VFR. SCT SHOWERS/TSTMS DEVELOPING FROM W-E DURING
THE AFTERNOON...LOCAL MVFR-IFR CIGS/VSBYS...SOME WITH LOCALLY HEAVY
RAINFALL.
TUESDAY NIGHT-WEDNESDAY...SCT SHOWERS/TSTMS TUESDAY NIGHT MOVING E
AHEAD OF A COLD FRONT. BECOMING VFR AND DRY WED.
&&
.MARINE...
SCA EXPANDED TO ALL COASTAL WATERS THIS AFTN PER SOUTH GUSTS 25 TO 30
KNOTS NOW TO 21Z.
OTRW 5 TO 6 FOOT SWELLS WILL LIKELY PERSIST INTO SATURDAY ACROSS THE
SOUTH COASTAL WATERS. NOTED SOME MODEL DATA POINTING AT THE POTENTIAL
FOR 25 KNOT WIND GUSTS NEARSHORE TODAY...BUT TEMPERED THAT SINCE SW
FLOW OFF THE COLDER WATER MAY LIMIT GUSTS. SHOWERS AND THUNDERSTORMS
WILL BECOME QUITE NUMEROUS OVER THE WATERS...ESPECIALLY THE SOUTH
COAST...BY LATE AFTERNOON AND ESPECIALLY TONIGHT. THIS MAY LEAD TO
LOCALLY HIGHER WINDS AND SEAS AS WELL AS SIGNIFICANTLY REDUCED VSBYS.
OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
WINDS WILL BE AT OR BELOW 20 KNOTS THROUGH THIS PERIOD. MOST OF THE
COASTAL WATERS WILL ALSO HAVE SEAS BELOW 5 FEET AS WELL. THE
EXCEPTIONS WILL BE ACROSS THE SOUTHERN OPEN WATERS AND RI SOUND
SATURDAY NIGHT INTO SUNDAY. THESE 5 FT SEAS MAY LINGER INTO MONDAY
ACROSS THE OUTER WATERS.
&&
.HYDROLOGY...
FFA ISSUED. SUPPLEMENTS PREVIOUS FLOOD ADVISORY.
PLEASE SEE NEAR TERM DISC ABOVE FOR DETAILS ON HYDRO THOUGHTS. BOTTOM
LINE IS THAT QPF VALUES BETWEEN 0.5-1.5 INCHES WITH ISOLATED HIGHER
AMOUNTS OF 3-4 INCHES EXPECTED TODAY AND TONIGHT. THIS FCST IS
SREF/GEFS/PWAT BASED INCORPORATING 700MB FLOW.
RERBDL SEE BELOW AND OR STMT.
&&
.CLIMATE...
RERBDL POSTED FOR THE DAILY BDL RECORD RFALL ON JULY 31.
PLEASE SEE PUBLIC INFORMATION STATEMENT ISSUED AT 612 PM ON WED JUL 29 FOR
DETAILS ON BOTH JULY AND COMBINED JUNE-JULY CLIMATOLOGY FOR OUR FOUR
CLIMATE SITES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ002-003.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ002-003-
008>011.
NH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NHZ011.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ230>234-236-250-251.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM EDT
SATURDAY FOR ANZ235-237-254>256.
&&
SYNOPSIS...BELK
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...BELK
AVIATION...DRAG/BELK
MARINE...DRAG/BELK
HYDROLOGY...DRAG
CLIMATE...DRAGHazardous weather outlook, Jul 31, 2:30 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 230 PM EDT FRI JUL 31 2009 MAZ002-003-008>011-NHZ011-011830- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- CHESHIRE NH- 230 PM EDT FRI JUL 31 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED STRONG...ISOLATED SEVERE...THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. IF ENOUGH INSTABILITY DEVELOPS...ISOLATED WIND DAMAGE OR AN ISOLATED TORNADO WOULD BE POSSIBLE ACROSS NORTHERN CONNECTICUT AND ADJACENT AREAS OF MASSACHUSETTS AND RHODE ISLAND. AT A MINIMUM...POOR DRAINAGE FLOODING RAINS ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY MORNING... AND AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY MOST EARLY MORNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ004-MAZ004>007-012>019-021-022-026-NHZ012-015-RIZ001>005-011830- WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 230 PM EDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG...ISOLATED SEVERE...THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. IF ENOUGH INSTABILITY DEVELOPS... ISOLATED WIND DAMAGE OR AN ISOLATED TORNADO WOULD BE POSSIBLE ACROSS NORTHERN CONNECTICUT AND ADJACENT AREAS OF MASSACHUSETTS AND RHODE ISLAND. POOR DRAINAGE FLOODING RAINS ARE EXPECTED IN A PORTION OF SOUTHERN NEW ENGLAND THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY MORNING... AND AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY MOST EARLY MORNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-003-011830- HARTFORD CT-TOLLAND CT- 230 PM EDT FRI JUL 31 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY MORNING... AND AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY MOST EARLY MORNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020-023-024-RIZ006>008-011830- SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 230 PM EDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG...ISOLATED SEVERE...THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. POOR DRAINAGE FLOODING RAINS ARE EXPECTED IN A PORTION OF SOUTHERN NEW ENGLAND THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY THAT A FLOOD WATCH WILL BE NEEDED FOR A PORTION OF THIS AREA THIS MORNING IF IT LOOKS LIKE HEAVIER RAINFALL AMOUNTS THAN CURRENTLY FORECAST ARE EXPECTED. A MODERATE RISK FOR RIP CURRENTS EXISTS ON MOST SOUTH FACING OCEAN BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY MORNING...AND AGAIN TUESDAY AFTERNOON AND NIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY EARLY EACH MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-011830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 230 PM EDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...SOME WITH GUSTY WINDS AND LOCALLY HIGHER WAVES ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY MORNING...AND AGAIN TUESDAY AFTERNOON AND NIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY LATE EACH NIGHT AND EARLY MORNING...MAINLY SOUTH COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 31, 2:45 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 245 PM EDT FRI JUL 31 2009 MAZ003-004-010-011-311915- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 245 PM EDT FRI JUL 31 2009 AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN SHOWERS WITH SOME EMBEDDED THUNDER AND WIND GUSTS TO 30 MPH EXTENDING FROM 4 MILES EAST OF AMHERST TO 5 MILES SOUTH OF AMHERST TO 3 MILES NORTHEAST OF CHICOPEE...MOVING EAST AT 20 MPH. A GUST TO 28 MPH WAS REPORTED AT BARNES AIRPORT IN WESTFIELD WITH THESE SHOWERS. * SOME LOCATIONS AFFECTED INCLUDE... LUDLOW...WILBRAHAM... BELCHERTOWN...PALMER...WARE...HARDWICK AND BARRE FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT. FIELD
Special weather statement, Jul 31, 2:51 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 251 PM EDT FRI JUL 31 2009 CTZ002-311930- HARTFORD CT- 251 PM EDT FRI JUL 31 2009 AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES SOUTHEAST OF BURLINGTON...OR ABOUT 4 MILES NORTH OF BRISTOL...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... FARMINGTON...CANTON...AVON... WEST HARTFORD...SIMSBURY...BLOOMFIELD AND HARTFORD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT. FIELD
Special weather statement, Jul 31, 3:17 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT FRI JUL 31 2009 CTZ002>004-MAZ011-012-312000- EASTERN HAMPDEN MA-HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 317 PM EDT FRI JUL 31 2009 AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINS AND THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH EXTENDING FROM 7 MILES EAST OF SPRINGFIELD TO JUST EAST OF WINDSOR LOCKS TO 5 MILES WEST OF BURLINGTON...AND ON SOUTHWESTWARD TOWARD WHITE PLAINS NEW YORK. THE LINE WAS MOVING TO THE EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SOUTHWEST WORCESTER COUNTY...TOLLAND COUNTY...EASTERN AND SOUTHERN HARTFORD COUNTY. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR NORTHERN CONNECTICUT UNTIL 9 PM. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS. FIELD
Special weather statement, Jul 31, 3:21 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 321 PM EDT FRI JUL 31 2009 MAZ004-311945- NORTHERN WORCESTER MA- 321 PM EDT FRI JUL 31 2009 AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH 2 MILES NORTHWEST OF OAKHAM...OR ABOUT 15 MILES NORTHWEST OF WORCESTER...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE... PAXTON...RUTLAND... HUBBARDSTON...HOLDEN...PRINCETON...WEST BOYLSTON...STERLING... LEOMINSTER...LANCASTER AND CLINTON FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. FIELD
Special weather statement, Jul 31, 4:10 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EDT FRI JUL 31 2009 MAZ004-005-012>014-312115- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 410 PM EDT FRI JUL 31 2009 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH CENTRAL MASSACHUSETTS... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM HUDSON TO MILLBURY... MOVING NORTHEAST AT 25 MPH. THIS LINE OF STORMS WILL AFFECT THE METROWEST SECTION AND THE IMMEDIATE WESTERN SUBURBS OF BOSTON THROUGH 515 PM. * SOME LOCATIONS AFFECTED INCLUDE... NORTHBOROUGH...HUDSON... MILLBURY...SUTTON...STOW...GRAFTON...MARLBOROUGH...WESTBOROUGH... WHITINSVILLE...NORTHBRIDGE...MAYNARD...UPTON...MENDON... SOUTHBOROUGH...HOPEDALE...MILFORD...BELLINGHAM...CONCORD... HOPKINTON...SUDBURY...FRAMINGHAM...ASHLAND...WAYLAND...HOLLISTON... LINCOLN...SHERBORN AND NATICK FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. JWD
Special weather statement, Jul 31, 4:42 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 442 PM EDT FRI JUL 31 2009 CTZ004-MAZ012-013-017-RIZ001>006-312130- BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WASHINGTON RI-WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM CT- 442 PM EDT FRI JUL 31 2009 AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NORTHWEST PROVIDENCE COUNTY SOUTHWESTWARD THROUGH EASTERN CONNECTICUT...MOVING EAST AT 30 MPH. FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. * SOME LOCATIONS AFFECTED INCLUDE...MILFORD...FRANKLIN... FOXBOROUGH...ATTLEBORO...WOONSOCKET...GLOCESTER RHODE ISLAND... FOSTER...COVENTRY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:33 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 42 min |
| Jul 31, 4:58 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 2 hr |
| Jul 31, 10:24 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 3 hr |
| Jul 31, 11:55 AM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 3 hr |
| Jul 31, 12:33 PM EDT | Small Craft Advisory | BOX | 5 hr | |
| Jul 31, 12:47 PM EDT | Flash Flood Watch | BOX | Franklin, Hampden, Hampshire | 5 hr |
| Jul 31, 1:23 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jul 31, 1:29 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 114 min |
| Jul 31, 2:47 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 3 hr |
| Jul 31, 3:32 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 43 min |
| Jul 31, 3:55 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 65 min |
| Jul 31, 3:57 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 3 hr |
| Jul 31, 4:07 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jul 31, 4:25 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 50 min |
| Jul 31, 4:52 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 23 min |
| Jul 31, 4:57 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jul 31, 5:06 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 24 min |
| Jul 31, 5:10 PM EDT | Special Marine Warning | BOX | 110 min | |
| Jul 31, 5:22 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 23 min |
| Jul 31, 5:23 PM EDT | Special Marine Warning | BOX | 97 min | |
| Jul 31, 5:32 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 58 min |
| Jul 31, 5:40 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 80 min |
| Jul 31, 5:41 PM EDT | Special Marine Warning | BOX | 109 min | |
| Jul 31, 2:55 PM EDT | Flash Flood Warning | BOX | Capitol Planning Region | 3 hr |
| Jul 31, 3:17 PM EDT | Areal Flood Advisory | BOX | Northeastern Connecticut Planning Region | 2 hr |
| Jul 31, 3:41 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 34 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2009Severe Thunderstorm Warnings in Massachusetts, 2009Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.